Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 306, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 3, 2016, 4:30 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2016, 4:30 PM MDT (22:30 UTC)
- Expired
- Oct 3, 2016, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 4:35 PM MDT | HAIL 0.75 | Elsie, NE | HAIL COMPLETELY COVERING THE ROAD. ALSO ESTIMATED 50 MPH WIND GUSTS AND MINOR STREET FLOODING. |
| Oct 3, 4:43 PM MDT | HAIL 1 | 1 N Elsie, NE | PENNIES TO QUARTER SIZE HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 1:04 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WUUS53 KLBF 032230
SVRLBF
NEC101-111-135-032315-
/O.NEW.KLBF.SV.W.0306.161003T2230Z-161003T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT MON OCT 3 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
EASTERN PERKINS COUNTY IN SOUTHWESTERN NEBRASKA...
WESTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 615 PM CDT/515 PM MDT/
* AT 530 PM CDT/430 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
ELSIE...OR 15 MILES EAST OF GRANT...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUTHERLAND...HERSHEY...PAXTON...WALLACE...MADRID...ELSIE...
SUTHERLAND RESERVOIR STATE RECREATION AREA...SARBEN...
BIG BALD HILL...GRAINTON...NEVENS...COKER AND O'FALLONS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 54 AND 56.
HIGHWAY 97 BETWEEN MILE MARKERS 12 AND 16.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 140 AND 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4070 10121 4070 10165 4139 10136 4139 10083
TIME...MOT...LOC 2230Z 204DEG 30KT 4085 10142
HAIL...1.00IN
WIND...60MPH
$$
MASEK3 follow-up statements
610
WWUS53 KLBF 032247
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT MON OCT 3 2016
NEC101-111-135-032315-
/O.CON.KLBF.SV.W.0306.000000T0000Z-161003T2315Z/
KEITH NE-PERKINS NE-LINCOLN NE-
547 PM CDT MON OCT 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR EASTERN KEITH...EASTERN PERKINS AND NORTHWESTERN
LINCOLN COUNTIES...
AT 546 PM CDT/446 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
NORTHEAST OF ELSIE...OR 23 MILES EAST OF GRANT...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUTHERLAND...HERSHEY...PAXTON...WALLACE...MADRID...ELSIE...
SUTHERLAND RESERVOIR STATE RECREATION AREA...SARBEN...
BIG BALD HILL...GRAINTON...NEVENS...COKER AND O'FALLONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4076 10118 4077 10162 4139 10136 4139 10083
TIME...MOT...LOC 2246Z 207DEG 29KT 4097 10131
HAIL...1.00IN
WIND...60MPH
$$
MASEK123
WWUS53 KLBF 032305
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT MON OCT 3 2016
NEC135-032315-
/O.CAN.KLBF.SV.W.0306.000000T0000Z-161003T2315Z/
PERKINS NE-
605 PM CDT MON OCT 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERKINS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4102 10151 4139 10136 4139 10083 4099 10106
TIME...MOT...LOC 2305Z 207DEG 29KT 4111 10122
$$
NEC101-111-032315-
/O.CON.KLBF.SV.W.0306.000000T0000Z-161003T2315Z/
KEITH NE-LINCOLN NE-
605 PM CDT MON OCT 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR EASTERN KEITH AND NORTHWESTERN LINCOLN
COUNTIES...
AT 605 PM CDT/505 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SUTHERLAND RESERVOIR STATE RECREATION AREA...OR 23 MILES WEST OF
NORTH PLATTE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUTHERLAND...HERSHEY...PAXTON...SARBEN...SUTHERLAND RESERVOIR STATE
RECREATION AREA...BIG BALD HILL...NEVENS...COKER AND O'FALLONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4102 10151 4139 10136 4139 10083 4099 10106
TIME...MOT...LOC 2305Z 207DEG 29KT 4111 10122
HAIL...1.00IN
WIND...60MPH
$$
MASEK481
WWUS53 KLBF 032315
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT MON OCT 3 2016
NEC101-111-032324-
/O.EXP.KLBF.SV.W.0306.000000T0000Z-161003T2315Z/
KEITH NE-LINCOLN NE-
615 PM CDT MON OCT 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEITH AND NORTHWESTERN
LINCOLN COUNTIES WILL EXPIRE AT 615 PM CDT/515 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4102 10151 4139 10136 4139 10083 4099 10106
TIME...MOT...LOC 2314Z 204DEG 30KT 4116 10119
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:23 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 3, 2:23 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 323 PM CDT Mon Oct 3 2016 .SYNOPSIS... Issued at 323 PM CDT Mon Oct 3 2016 An active H5 continues across the CONUS this morning. Strong shortwaves were noted over western New York state, the Mississippi Delta region, and north central Nevada. Ht. falls of 50 to 150 meters were noted over the intermountain west with the greatest falls over Utah, western Colorado and western Wyoming. A nice 70-90 KT jet streak extended from northern California into southern Nevada. East of the main shortwave over northern Nevada, a secondary shortwave was noted near the four corners. Upstream of the Nevada shortwave, another shortwave was located off the coast of British Columbia. Current WV imagery now has the Nevada shortwave in northern Utah, with the four corners shortwave now over south central Colorado. At the surface, strong low pressure was located over southeastern Montana and north central Colorado. A surface trough of low pressure extended from the southeastern Montana low into southeastern Colorado. A cold front extended to the southwest of the Montana low into southwestern Wyoming, while a warm front extended northeast into central North Dakota. Strong southerly winds were present across western and north central Nebraska this afternoon and winds were gusting in the 35 to 45 MPH range. Skies were partly to mostly cloudy and readings were in the upper 70s to lower 80s. && .SHORT TERM...(This evening through Tuesday) Issued at 323 PM CDT Mon Oct 3 2016 Focus is strong southerly winds and ending fire weather concerns late this afternoon along with severe weather potential which lingers overnight. Convection already firing across the western panhandle of Nebraska and as the short wave pushes east this evening and overnight, expect storms chances to continue. Afternoon clearing across western Neb. has allowed for some destabilization of the atmosphere. Cape values have increased to 1000 to 2000 J/KG with 40 to 50 kts of 0 to 6 km shear. Corridor of greatest concern is across the western Sandhills this evening with less of a threat as cooler temps occur in the BL overnight and the storms push east. Severe thunderstorm watch already out and will continue to monitor for possibly expansion to the east later. Ahead of the wave this evening will be strong south/southeasterly winds, locally gusting to 50 mph. Finally is the fire weather concerns across far SW Neb, see fire weather discussion for more information as it only is in effect a few more hours. Change in the air for tomorrow behind the cold front. Highs in the upper 60s to lower 70s and outside of a few linger showers across far eastern zones, dry conditions. Winds will also be west at 10 to 20 mph. .LONG TERM...(Tuesday night through Monday) Issued at 323 PM CDT Mon Oct 3 2016 Tuesday night through Thursday...In the mid range, the threat for precipitation Late Wednesday night into Thursday is the main forecast challenge. The threat for precipitation will come to an end across eastern sections of the forecast area by Tuesday afternoon as the upper level low lifts into northern North Dakota. This will place the forecast area in decent subsidence Tuesday night into Wednesday morning. Weak high pressure will build into the forecast area Tuesday night with clear skies and drier air. Overnight lows will reach the mid to upper 30s with some lower 30s in the western sandhills and northwestern Nebraska. This may facilitate the need for a frost advisory in the west for Tuesday night. Right now, there is some discrepancies between the MAV and MET guidance with respect to lows Tuesday night. The MAV is running 5 degrees warmer compared to the MET guidance for North Platte. The MET and NAM12 is quite a bit drier in the boundary layer and this could be influenced by the amount of pcpn we receive in the next 12 hours. That being said, would like to see how much the low level RH field is impacted by coverage of pcpn before inserting any mention of frost or issuing headlines for such. We have time to analyze this over the next 12 to 24 hrs and make a decision then. That being said, have not lowered min temps toward the cooler MET guidance just yet but compromised between the MET, MAV and the inherited grids. By Wednesday afternoon, a second shortwave, currently off the coast of British Columbia will track into the intermountain west. Downstream of this approaching wave, mid level frontogenesis will begin to increase late Wednesday into Thursday. Strong lift along this fronto band will lead to precipitation late Wednesday night into Thursday. The models have shifted the best lift slightly further north with this mornings runs with the best chances for rain existing from the southern panhandle into north central Nebraska. The latest model solutions including the NAM12, ECMWF and Canadian are too warm for snow formation, while the GFS is cooler and develops snow in the northwestern CWA late Wednesday night/early Thursday morning. Per cross sections taken across the fronto band, the strongest lift is not within the dendritic growth zone in the GFS solution, so we are not expecting snowfall rates high enough to have it reach the ground. That is if the GFS verifies, and right now it is the outlier compared to the EC, NAM12 and Canadian solutions. With this in mind, decided to keep all precipitation mention as liquid for now. Thursday night through Monday...A benign dry pattern will set in behind the exiting disturbance. Cold temperatures with lows in the upper 20s are likely Friday morning with a hard freeze possible in the western forecast area. Will continue to hit this hard in the HWO as this will likely be the end to the growing season. After highs in the 60s Friday, highs will climb back to around 70 Saturday, then the middle 70s for Sunday and Monday. Dry conditions are expected through the period as low amplitude flow aloft will develop across the central CONUS this weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Oct 3 2016 Southerly winds continue to blow today with gusts 30 to 40 kts. High clouds overhead with clearing across SW Neb which will continue to expand east this afternoon. Next mid level wave and associated sfc cold front arrives late this afternoon into this evening with a line of thunderstorms expected to develop and push across the area early tonight. Stronger storms expected across northern Neb which could include a squall line. Less confidence for impact to the KLBF terminal and will need to monitor for potentially very strong winds. Winds diminish and become westerly behind the front, and expect some clearing with only some high clouds lingering in the morning. Westerly winds generally expected to be around 10 kts or less. && .FIRE WEATHER... Issued at 323 PM CDT Mon Oct 3 2016 The dry line has not made it into far western Nebraska yet however it will likely push into the region in the next few of hours, towards the tail end of the red flag warning. No change to the warning as there continues to be very strong winds across the region and this area is seeing the lower rh values, and am expecting them to continue to lower. They are likely to only fall into the 20s percent, however with the strong winds and dry fuels it will not take much for fire to spread quickly. Tomorrow will see more cooler and drier conditions across the region. More widespread RH values in the 20 to 30 percent range, however westerly winds will remain less than 20 mph. Another dry day is low minimum RH values then precip chances return. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for NEZ204-210. && SYNOPSIS...Buttler SHORT TERM...Masek LONG TERM...Buttler AVIATION...Masek FIRE WEATHER...Masek
Hazardous weather outlook, Oct 3, 2:28 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT MON OCT 3 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT MON OCT 3 2016 /228 PM MDT MON OCT 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AS A TROUGH OF LOW PRESSURE ALOFT BEGINS TO PUSH INTO THE REGION...ISOLATED TO SCATTERED THUNDERSTORM WILL MOVE ACROSS THE OUTLOOK AREA. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING THIS EVENING. THE AREA OF CONCERN WILL BE FOR AREAS WEST OF HIGHWAY 183. HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN WEATHER HAZARDS. VERY STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING. THE GUSTY WINDS WILL COMBINE WITH VERY DRY AIR ACROSS SOUTHWEST NEBRASKA TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTHWEST OF A OSHKOSH TO HAYES CENTER LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH OF THE OUTLOOK AREA WILL SEE TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING IN THE UPPER 20S TO LOWER 30S. A WIDESPREAD FROST OR FREEZE IS LIKELY WITH PORTIONS OF THE PANHANDLE AND THE WESTERN SANDHILLS POSSIBLY SEEING THE FIRST HARD FREEZE OF THE SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 3, 3:26 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM MDT MON OCT 3 2016
NEZ058-069-032200-
CHASE NE-PERKINS NE-
326 PM MDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHASE AND SOUTHERN
PERKINS COUNTIES UNTIL 400 PM MDT...
AT 325 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHAMPION...OR NEAR IMPERIAL...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IMPERIAL...GRANT...MADRID...ELSIE...CHAMPION...CHASE...CRETE...
BRANDON...GRAINTON AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 71.
LAT...LON 4042 10161 4042 10191 4088 10200 4091 10157
4084 10126
TIME...MOT...LOC 2125Z 208DEG 42KT 4051 10172
MASEKLocal storm report, Oct 3, 3:58 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 11 NNW IMPERIAL 40.66N 101.72W
10/03/2016 M1.50 INCH CHASE NE TRAINED SPOTTER
&&
ETSpecial weather statement, Oct 3, 4:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM MDT MON OCT 3 2016
NEZ004-094-032300-
WESTERN CHERRY NE-SHERIDAN NE-
416 PM MDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 500 PM MDT...
AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GORDON...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GORDON...MERRIMAN...CLINTON...
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN...LONE BUTTE...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...ROCK HILL...
HOOVER LAKE...HIGHWAY 27 CROSSING THE NIOBRARA RIVER...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 97 AND 141.
HIGHWAY 61 BETWEEN MILE MARKERS 220 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA.
LAT...LON 4300 10164 4297 10154 4253 10209 4267 10238
4300 10230
TIME...MOT...LOC 2215Z 213DEG 37KT 4269 10222
BUTTLERSpecial weather statement, Oct 3, 4:19 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON OCT 3 2016
NEZ059-032245-
LINCOLN NE-
519 PM CDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
545 PM CDT...
AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALLACE...OR 17 MILES NORTH OF HAYES CENTER...MOVING NORTH AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALLACE AND DICKENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4070 10097 4071 10124 4093 10124 4103 10104
4094 10092
TIME...MOT...LOC 2219Z 197DEG 36KT 4075 10113
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:24 PM MDT | River Flood Advisory | LBF | Lincoln | 3 days |
| Oct 3, 3:18 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Oct 3, 3:26 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 34 min |
| Oct 3, 3:38 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 52 min |
| Oct 3, 4:16 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Oct 3, 4:19 PM MDT | Special Weather Statement | LBF | Lincoln | 26 min |
| Oct 3, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Oct 3, 5:03 PM MDT | Special Weather Statement | LBF | Grant | 42 min |
| Oct 3, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson, Thomas | 65 min |
| Oct 3, 5:30 PM MDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Oct 3, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.